Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 87, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 10, 2010, 12:02 PM EST for Cobb County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 12:02 PM EST (17:02 UTC)
- Expired
- Mar 10, 2010, 3:27 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1). The gauge peaked at 12.17 ft at Mar 10, 2010, 1:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
648 WGUS42 KFFC 101702 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EST WED MAR 10 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING CREEK IN GEORGIA... ALLATOONA CREEK NEAR MARS HILL AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC067-110702- /O.NEW.KFFC.FL.W.0087.100310T1702Z-000000T0000Z/ /MAHG1.1.ER.100310T1645Z.100310T1645Z.000000T0000Z.UU/ 1202 PM EST WED MAR 10 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ALLATOONA CREEK NEAR MARS HILL. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 11AM WEDNESDAY THE STAGE WAS 12 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. $$
1 follow-up statement
892 WGUS82 KFFC 102027 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EST WED MAR 10 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... ALLATOONA CREEK NEAR MARS HILL AFFECTING COBB COUNTY GAC067-102127- /O.CAN.KFFC.FL.W.0087.000000T0000Z-100310T2027Z/ /MAHG1.1.ER.100310T1645Z.100310T1645Z.000000T0000Z.UU/ 327 PM EST WED MAR 10 2010 THE FLOOD WARNING IS CANCELLED FOR THE ALLATOONA CREEK NEAR MARS HILL. * AT 200 PM WEDNESDAY THE STAGE WAS 11.1 FEET...AND FALLING. * FLOOD STAGE IS 13 FEET. * THE CREEK CREST AT 12.3 FEET EARLY THIS AFTERNOON. IT WILL CONTINUE TO FALL THIS EVENING...UNLESS ADDITIONAL RAINFALL REVERSES THE TREND. * AT 11 FEET...BANKFULL CONDITIONS ARE REACHED UPSTREAM AND DOWNSTREAM FROM THE GAGE LOCATED ON STILESBORO ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:17 AM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Mar 10, 5:17 AM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EST WED MAR 10 2010 .SHORT TERM /TODAY THROUGH THURSDAY/... MODELS GENERALLY CONSISTENT WITH INCREASING RAIN ACROSS THE AREA THROUGH TONIGHT AS SOUTHERLY FLOW INCREASES WITH SOME MUCAPE GIVING POTENTIAL FOR THUNDERSTORMS. A WARM FRONT LOOKS TO MOVE NORTH ACROSS THE AREA THURSDAY GIVING GREATER POTENTIAL FOR THUNDERSTORMS WITH SMALL CHANCES FOR SEVERE STORMS TO THE WEST AND SOUTH. THE NAM IS WANTING TO HOLD THE WARM FRONT NEAR CENTRAL GA. SHORT WAVES IN THE SW FLOW ALOFT WILL AID PRECIP POTENTIAL AS WELL. RAIN CHANCES DIMINISHING THURSDAY AFTERNOON AND THURSDAY NIGHT. TEMPERATURES A REAL CRAP SHOOT TODAY. RAIN INCREASING OVER AREA WITH A RATHER WARM AIRMASS IN PLACE. GUIDANCE HAS HIGH TEMPERATURES TODAY NEAR CURRENT TEMPERATURES FOR MANY LOCATIONS IN N GA. HAVE UPPED THE TEMPERATURES SOME OVER THE N BUT IF IT RAINS LONG ENOUGH AND SOON ENOUGH...THIS THINKING CLOUD BE THROWN OUT THE WINDOW. FAVORED HIGHER MAV TEMPERATURES OR A BLEND FOR THURSDAY WITH A WARM FRONT CROSSING THE AREA AND PRECIP TENDING TO DIMINISHING IN THE AFTERNOON. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A COLD FRONT MOVES INTO THE AREA FOR FRIDAY WITH A STRONG JET ALOFT AND SBCAPE MAXING OUT AROUND 1500. THIS WILL GIVE POTENTIAL FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS. LOW PRESSURE ALOFT MOVING ACROSS KY/TN/FAR N GA FOR SATURDAY WILL GIVE CHANCES FOR SHOWERS ACROSS N GA. SMALL CHANCES FOR SHOWERS WILL CONTINUE ACROSS FAR N GA SUNDAY. EUROPEAN MODEL IS STRONGER THAN THE GFS WITH BRINGING AN UPPER TROUGH TO THE AREA. THE UPPER SYSTEM MOVES TO THE WESTERN ATLANTIC MONDAY WITH SMALL CHANCES FOR SHOWERS ACROSS FAR N GA FROM THE CYCLONIC FLOW OVER THE AREA. THE EXITING UPPER SYSTEM LOOKS TO LEAVE GA DRY FOR TUESDAY. && .HYDROLOGY... POTENTIAL FOR A LARGE AREA OF 2 INCH RAINFALL OVER THE NEXT 2 DAYS WITH MUCH OF IT COMING TODAY EXCEPT FOR THE FAR SE PORTION OF CENTRAL GA THAT WILL LIKELY SEE MOST OF IT THURSDAY. UNLESS THIS RAIN COMES IN A SHORT PERIOD OF TIME...THE AREA AS A WHOLE SHOULD BE ABLE TO HANDLE IT WITHOUT MAJOR PROBLEMS. CONDITIONS WILL BE MONITORED FOR ANY SIGNIFICANT CHANGES TO THIS THINKING. && .AVIATION... MODELS AGREE IN BRINGING CIGS TO MVFR AND EVENTUALLY IFR THIS MORNING AS RAIN CONTINUES TO FALL. INSTABILITY DOES NOT INCREASE UNTIL THIS AFTERNOON AND WILL MAINTAIN THE RISK OF EITHER CB OR TSRA. THERE IS SOME INSTABILITY OAVER ALABAMA AND NORTHWEST GEORGIA BUT THIS SHOULD KEEP AWAY FROM THE ATL TAF SITES...ALTHOUGH MAY NEED TO INCLUDE A CB FOR THE NEXT FEW HOURS. IFR CIGS WILL CONTINUE INTO TONIGHT AS RAIN CONTINUES TO FALL SATURATING THE ATMOSPHERE. THE RISK OF THUNDER SHOULD DECREASE AFTER 03Z. ALTHOUGH WINDS ARE BEING AFFECTED BY THE OUTFLOW OF RAIN...THE PREDOMINANT FLOW SHOULD BE SOUTH SOUTHEAST...BECOMING MORE SOUTHEAST TO EAST SOUTHEAST THIS AFTERNOON AND TONIGHT. SPEEDS SHOULD REMAIN LESS THAN 10 KTS THROUGH THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 49 65 47 71 / 100 100 100 20 70 ATLANTA 59 51 66 51 69 / 100 100 90 10 70 BLAIRSVILLE 53 47 59 43 64 / 100 100 100 30 70 CARTERSVILLE 59 52 66 46 71 / 100 100 90 10 70 COLUMBUS 61 55 70 50 74 / 100 100 80 10 60 GAINESVILLE 56 49 61 48 67 / 100 100 100 20 70 MACON 62 53 70 50 73 / 100 100 100 10 60 ROME 59 53 67 44 70 / 100 100 90 10 70 PEACHTREE CITY 58 52 67 45 72 / 100 100 80 10 70 VIDALIA 70 56 72 56 74 / 50 90 100 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Mar 10, 5:27 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 AM EST WED MAR 10 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 527 AM EST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STORM SYSTEM OVER THE MIDWEST WILL REMAIN NEARLY STATIONARY AND STRENGTHEN THROUGH TONIGHT. THIS WILL BRING RAIN AND SCATTERED THUNDERSTORMS TO THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER ALABAMA AND MISSISSIPPI AND ADVECT INTO NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WHILE INSTABILITY WILL BE INCREASING THROUGH TODAY...CAPES WILL ONLY REACH IN THE 200 TO 400 RANGE AND MAINLY ACROSS WEST CENTRAL AND NORTHWEST GEORGIA. THIS WILL BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY. THE INSTABILITY WILL DIMINISH TOWARD MIDNIGHT TONIGHT ALTHOUGH AN ISOLATED THUNDERSTORM REMAINS POSSIBLE AFTER MIDNIGHT. AGAIN DUE TO THE LACK OF INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 10, 8:02 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 802 AM EST WED MAR 10 2010 GAZ019-020-030-031-041-101345- 802 AM EST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARALSON... PAULDING...POLK...BARTOW AND FLOYD COUNTIES UNTIL 845 AM EST... AT 756 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER STRONG THUNDERSTORM OVER CEDARTWON MOVING NORTHEAST AROUND 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND ANTIOCH...FISH CREEK...CEDARTOWN...CAVE SPRING... SENEY...VAN WERT...ROCKMART...ARAGON...BRASWELL...TAYLORSVILLE... BURNT HICKORY RIDGE...STILESBORO...EMERSON...CARTERSVILLE AND EUHARLEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Mar 10, 8:07 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 AM EST WED MAR 10 2010 GAZ019-020-030-031-041-101345- 807 AM EST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARALSON... PAULDING...POLK...BARTOW AND FLOYD COUNTIES UNTIL 845 AM EST... AT 756 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER CEDARTWON MOVING NORTHEAST AROUND 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND ANTIOCH...FISH CREEK...CEDARTOWN...CAVE SPRING... SENEY...VAN WERT...ROCKMART...ARAGON...BRASWELL...TAYLORSVILLE... BURNT HICKORY RIDGE...STILESBORO...EMERSON...CARTERSVILLE AND EUHARLEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Mar 10, 9:26 AM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EST WED MAR 10 2010 GAZ030-101515- 926 AM EST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND TEMPORARY STREET FLOODING IN POLK COUNTY UNTIL 1015 AM EST... AT 917 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERIODS OF HEAVY PASSING OVER POLK COUNTY THIS MORNING. RAINFALL AMOUNTS AROUND TWO INCHES HAVE OCCURRED SINCE THE RAIN BEGAN AROUND 2 AM EST THIS MORNING. RAPID RUNOFF FROM THIS RAIN WILL CAUSE TEMPORARY FLOODING OF HIGHWAYS...STREETS AND UNDERPASSES ACROSS POLK COUNTY...INCLUDING AREAS AROUND ANTIOCH...ESOM HILL...SENEY...FISH CREEK...VAN WERT...ETNA...ROCKMART...ARAGON...CEDARTOWN AND TAYLORSVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:50 AM EST | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 24 more | 19 hr |
| Mar 10, 10:48 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 53 hr |
| Mar 10, 11:43 AM EST | River Flood Warning | FFC | Polk | 10 hr |
| Mar 10, 1:38 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 56 hr |
| Mar 10, 2:13 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.